Aug 28, 2011
Dr. McGowan, I had my routine checkup this morning and was shocked to hear I tested positive for TB. The test was Quantiferon Gold blood test. I had a negative skin test in 2008 and 2009. I have no symptoms, exersize, run 5-6 days per week, and am in great health. I was diagnosed HIV+ in 2008 with a CD4 of 511, went on Atripla immediately and have been undetectable with a current CD4 of 924. I had a chest x-ray and am awaiting the results. Doctor says I will probably go on a 6-9 month regimen of meds to clear the infection. I have no idea how I could have contracted this. I am very concerned about side effects of the meds.....Could you offer advice?
Response from Dr. Holodniy
I can't speak to how you may have come in contact with TB, but given the positive blood test, your doctor is correct, you will need to go on preventative treatment for several months. It would not be a good idea to forgo the TB meds. Yes, there can be side effects, particularly with your liver, but with close follow-up, they can be managed if they develop at all.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long After Exposure Can A Hepatitis C Test Be Positive?
- How Long After Possible Infection Should I Wait Before Getting A Blood Test For Hepatitis C?
- Will Chlamydia Show Up Within 3 Weeks Unprotected Sex?
- What Happens If Genital Herpes Goes Untreated?
- What Effects Can Gonorrhea Have On The Body?
- What Age Group Is Most Affected By Chlamydia?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.